MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL
Catalog Number 0134L18
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter withdrew when returning to the ward after use.Then the balloon was ruptured.There were no missing pieces.There were no remains in the body.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.1 sample was confirmed to exhibit the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), used foley catheter.Visual inspection of the sample noted the balloon had burst.Further inspection noted the balloon had no missing pieces.This does not meet specification per inspection procedure, as it would not pass functional leak testing.As the cause of the balloon burst is unknown the reported event will be confirmed cause unknown.A potential root cause for this failure mode could be ¿high modulus latex".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip tip syringe.Do not use needle.Recommended inflation capacities: 3cc balloon: use 5ml sterile water, 5cc balloon: use 10ml sterile water, 15cc balloon: use 20ml sterile water, 20cc balloon: use 25ml sterile water, 30cc balloon: use 35ml sterile water, 40cc balloon: use 45ml sterile water, 75cc balloon: use 80ml sterile water, do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.¿ correction: d.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17671146
Report Number1018233-2023-06493
Device Sequence Number20613977
Product Code KOD
UDI-Device Identifier00801741018756
UDI-Public(01)00801741018756
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number0134L18
Device Lot NumberNGFZ1284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown